2 - Derm - Skin + Systemic disease - Drug eruption - Erythema multiforme Flashcards Preview

CP2 > 2 - Derm - Skin + Systemic disease - Drug eruption - Erythema multiforme > Flashcards

Flashcards in 2 - Derm - Skin + Systemic disease - Drug eruption - Erythema multiforme Deck (10):
1

Erythema multiforme
- skin change?
- where?
- common in who?

erythematous target lesions
typically extremities, mucous membranes less commonly (EM major if there is)
more common in younger pts

2

Erythema multiforme
-causes and mgmt

infection - HSV
drugs - penicillin, suphonamides, NSAIDs, allopurinol, anticonvulsants

treat/remove cause

3

SJS - pre- skin changes?

prodrome of fever, weakness, respiratory symptoms

4

SJS - skin changes?

target lesions
red macules>papules>plaqes>darkening blistering crusting

5

SJS - where?

may start on backs of hands/feet>progress proximally

always affects mucosal sites - lips tongue cheeks

6

SJS - causes

infection - HSV
drugs - penicillin, suphonamides, NSAIDS, allopurinol, anticonvulsants

7

Toxic epidermal necrolysis (TEN) what happens and where?

widespread erythema, then necrosis and detachment of epidermis (>30% of body area)

mucosal, respiratory and GI involvement

8

TEN - mortality rate? what increases risk a lot?

~30% mortality
x1000 risk in HIV+

9

TEN - causes

Drugs - penicillin, sulphonamides, NSaids, allopurinol, anticonvulsants

10

TEN mgmt

burns unit/ITU
withdraw drug
hydrate
nutritional support
short term dexamethasone, IV Ig

Decks in CP2 Class (339):